Alert archive / Oregon / High Wind Watches in 2006

High Wind Watch 4, NWS Medford, OR

January 28, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Jan 28, 2006, 2:25 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 29, 2006, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 28, 2006, 2:25 AM PST (10:25 UTC)
In effect from
Jan 29, 2006, 6:00 AM PST
Expired
Jan 28, 2006, 1:13 PM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Jan 27, 9:02 PM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Jan 27, 9:02 PM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
902 PM PST FRI JAN 27 2006

.DISCUSSION...ONLY CHANGE TO CURRENT FORECAST IS IN THE MARINE WORLD
TONIGHT. LATEST MODEL RUNS CONTINUE TO SHOW STRONG INDICATIONS OF
GOOD COASTAL BARRIER JET TONIGHT. WITH 850 MB WINDS SHOWING 75KT
FROM AROUND 230 BY 12Z WILL HAVE NO PROBLEM SEEING WINDS GUSTING
ABOVE 60KT ALONG THE COAST TONIGHT. HAVE UPDATED THE GALE WARNING
IN THE WATERS TO A STORM WARNING THROUGH TOMORROW MORNING.

.PREVIOUS DISCUSSION...ANOTHER BUSY DAY ON THE FORECAST DESK WITH THE
NEXT IN A SERIES OF STORMS TO AFFECT OUR REGION LATE TONIGHT THROUGH
SATURDAY.

THE FRONT IS FORECAST TO REACH THE COAST SHORTLY AFTER MIDNIGHT AS
AN OCCLUDING COLD FRONT THEN MOVE EAST AND GRADUALLY WEAKEN DURING
THE DAY.  SNOW LEVELS WILL BE BETWEEN 3000 AND 3500 FEET WITH THE
HEAVIEST ACCUMULATION IN THE MORNING. IN ADDITION...THE STORM WILL
BRING STRONG SOUTH WINDS TO THE COAST...HIGHER TERRAIN AND SHASTA
VALLEY. EITHER A SNOW ADVISORY OR WINTER STORM WARNING IS IN EFFECT
FOR ZONES ABOVE 3000 TO 3500 FEET...EXCEPT THE EASTERN PORTIONS OF
LAKE AND MODOC COUNTY. PLEASE SEE PDXWSWMFR FOR DETAILS.

PRECIPITATION WILL QUICKLY TAPER TO LIGHT SHOWERS SATURDAY EVENING
BEFORE ANOTHER WARMER STORM APPROACHES THE COAST SUNDAY MORNING. THE
NAM IS STRONGER AND FURTHER SOUTH WITH THE LOW THAN THE GFS. THE
CONSENSUS IS TO LEAN TOWARD THE GFS AS IT IS SLIGHTLY BETTER
INITIALIZED AND HAS BEEN MORE ACCURATE IN THE RECENT PAST.

THE EXTENDED PORTION OF THE FORECAST IS LITTLE CHANGED. EXPECT THE
SERIES OF STORM SYSTEMS TO CONTINUE. THE CURRENT GFS TIMING IS
ANOTHER STORM MONDAY...AND ALSO TUESDAY NIGHT  AND THURSDAY.

&&

.AVIATION...OCCASIONAL MVFR CONDITIONS WITH SCATTERED SHOWERS THIS
EVENING. RAIN AND SNOW SPREADING INLAND AHEAD OF AN OCCLUDING COLD
FRONT AFTER MIDNIGHT. GUSTY WINDS AT THE COAST...ABOVE RIDGES AND
LOCALLY IN VALLEYS FROM THIS EVENING THROUGH SATURDAY MORNING.
&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR SEAS...FLORENCE TO CA BORDER 0-60 NM.
     STORM WARNING...........FLORENCE TO CA BORDER 0-60 NM TONIGHT
     HIGH SURF ADVISORY.....ORZ021/022 SAT AM TO SUN AM.
     SNOW ADVISORY..........ORZ027/028/029 12 AM - 3 PM SAT.
     HIGH WIND WARNING......ORZ021/022 7 PM FRI - 7 AM SAT.
     WINTER STORM WARNING...ORZ025 ABOVE 3000 FT 12 AM - 3 PM SAT.
                            ORZ030 12 AM - 3 PM SAT.
CA...SMALL CRAFT ADVISORY FOR SEAS...OR BORDER TO PT ST GEORGE 0-60
NM.
     GALE WARNING...........OR BORDER TO PT ST GEORGE 0-60 NM TONIGHT
     SNOW ADVISORY..........CAZ083/084 12 AM - 3 PM SAT.
     WINTER STORM WARNING...CAZ080/081/082 ABOVE 3500 FT 12 AM -
                            3 PM SAT.
     WIND ADVISORY..........CAZ081 12 AM - 9 AM SAT.
&&

SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 27, 5:25 AM PST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
525 AM PST FRI JAN 27 2006

PZZ350-353-356-370-373-376-281423-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TONIGHT

GALE WARNING TONIGHT. SEE PDXCWFMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-281423-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING TONIGHT. SEE PDXNPWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WIND WARNING THROUGH SATURDAY MORNING. SEE PDXNPWMFR FOR DETAILS
HIGH SURF ADVISORY SATURDAY MORNING THROUGH SUNDAY MORNING SEE
PDXCFWMFR FIR DETAILS.

CAZ080-082-ORZ025-027-029-030-281423-
EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINTER STORM WARNING SATURDAY. SEE PDXWSWMFR FOR DETAILS

CAZ081-083-084-ORZ028-281423-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
525 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW ADVISORY SATURDAY. SEE PDXWSWMFR FOR DETAILS.

HESS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 1:13 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas42 hr
Jan 28, 7:08 AM PSTHigh Wind WarningMFRSiskiyou112 min

Nearby

High Wind Watches in Oregon, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.